LaPorte dealing with rash of overdoses related to mixing of heroin, fentanyl

0
1921

A dangerous cocktail of drugs has caused at least six overdoses in LaPorte County.

Since this past Wednesday, at least six overdoses have occurred that appear to be caused by a mixture of heroin and a powerful painkiller called fentanyl, according to the South Bend Tribune.

In fact, it’s possible the dangerous combo could have led to as many as a half dozen other overdose cases in LaPorte County in a two-week period prior.

Authorities in LaPorte County are rapidly ramping-up an investigation and hope to cut off the source of the drug. A 39-year-old LaPorte man was arrested Sunday night and had 5 grams of fentanyl on him, according to officials.

However, the investigation won’t be easy. Detectives say fentanyl is made and sent in illegally from Mexico and other countries. People that are legally prescribed the drug also have been known to sell their prescriptions.

Narcan, an anti-overdose drug, is credited for saving the lives of some who have overdosed in LaPorte County.

RELATED: Prince died of drug overdose, police say

LEAVE A REPLY

Please enter your comment!
Please enter your name here